MAUDE Adverse Event Report: FOOTPRINT MEDICAL, INC. 1.4 FR POLYURETHANE PIC CATHETER KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER

FOOTPRINT MEDICAL, INC. 1.4 FR POLYURETHANE PIC CATHETER KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number P1PIC1.4-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter broke due to excessive force experienced by the tubing at the molded juncture hub.The hospital has stated that they believe the event is "not a result of a defective catheter." there is no injury to the patient and there was no need for medical intervention beyond the extraction of the catheter through normal means.Originally the lot number was reported as #170064, however the hospital confirmed the correct lot number of #170230.Quality and manufacturing review of lot #170230 indicates product was manufactured in accordance with approved quality and manufacturing documentation.There are currently no other complaints on file from lot #170230.After review of the complaint catheter and communication with the facility, it is reasonable to conclude that the product failure is not due to manufacturer defect.A report of the findings has been sent to the customer.
 
Event or Problem Description
The 1.4 fr polyurethane pic catheter broke at the securement hub during attempted explant.The picc was in place for approximately five days before the adverse event.There was no harm to the infant.

Brand Name
1.4 FR POLYURETHANE PIC CATHETER KIT
Common Device Name
PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL, INC.
12727 cimarron path
san antonio TX 78249 3405
MDR Report Key6811791
Report Number3007697249-2017-07003
Device Sequence Number1760490
Product Code LJS
UDI-Device Identifier00858778006072
UDI-Public(01)00858778006072(17)190324(10)170230
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K-130507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2019
Device Model NumberP1PIC1.4-S
Device Lot Number170230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 DA